Hail, Pulaski
- When
- July 31, 1:42 PM CST
- Where
- Pulaski County, Gravel Ridge
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.870, -92.200
The remnants of Hurricane Dolly passed by just to the north of Arkansas on the 31st. The position of this low pressure, along with a weak cold front pushing into Arkansas triggered severe storms and locally heavy rain in central and southern Arkansas during the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The remnants of Hurricane Dolly passed by just to the north of Arkansas on the 31st. The position of this low pressure, along with a weak cold front pushing into Arkansas triggered severe storms and locally heavy rain in central and southern Arkansas during the afternoon and early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 31, 1:11 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 211 PM CDT THU JUL 31 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SCATTERED SHOWERS/STORMS WILL CONTINUE THROUGH THIS EVENING AS HEATING INTERACTS WITH MESOSCALE BOUNDARIES IN THE REGION AND THE REMNANTS OF A SURFACE BOUNDARY OVER NORTHERN ARKANSAS. UPPER RIDGE CENTERED OVER THE SOUTHERN ROCKIES WILL EXPAND INTO THE CENTRAL AND SOUTHERN PLAINS TONIGHT...AND WILL PUSH DEEP MOISTURE AND ANY LINGERING ACTIVITY TO THE SOUTH OF THE REGION BY EARLY FRIDAY. AFTER THAT...BACK INTO THE FURNACE WE GO. SOUTHWEST/SOUTHERLY WINDS WILL KEEP WARM AIR OVER THE REGION...AND PLENTY OF LOW LEVEL MOISTURE. THE HOT TEMPERATURES...COMBINED WITH THE MOISTURE WILL PUSH HEAT INDICES BACK ABOVE THE 105 DEGREE MARK ACROSS MAINLY THE SOUTHEAST ON FRIDAY...AND OVER THE CENTRAL AND SOUTH ON SATURDAY AND SUNDAY. WILL LET THE MIDNIGHT SHIFT EVALUATE THE NEED FOR A HEAT ADVISORY FOR THE SOUTHEAST ON FRIDAY...BUT THERE WILL LIKELY HAVE TO BE ONE ON SATURDAY AND SUNDAY FOR THE CENTRAL AND SOUTH. && .LONG TERM...MONDAY THROUGH THURSDAY HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH THE EXTENDED. THIS WILL CONTINUE THE STRETCH OF HOT TEMPERATURES AND DRY CONDITIONS. MODELS ARE HINTING AT DEVELOPMENT ALONG THE GULF COAST FOR THE MIDDLE OF THE WEEK...BUT HAVE JUST NOTED AN INCREASE IN CLOUD COVER. WHILE DID NOT GO AS HIGH AS MEX GUIDANCE...STILL HAVE READINGS IN THE UPPER 90S TO NEAR 100. HEAT INDEX VALUES WILL REMAIN A CONCERN THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 96 73 99 / 20 0 10 10 CAMDEN AR 75 96 74 101 / 20 10 10 10 HARRISON AR 70 93 70 96 / 10 0 0 10 HOT SPRINGS AR 73 97 76 100 / 20 10 10 10 LITTLE ROCK AR 73 96 76 99 / 20 10 10 10 MONTICELLO AR 76 97 77 101 / 30 10 10 10 MOUNT IDA AR 70 96 71 98 / 20 10 10 10 MOUNTAIN HOME AR 69 97 71 99 / 10 0 0 10 NEWPORT AR 68 96 74 99 / 20 0 10 10 PINE BLUFF AR 74 96 75 99 / 30 10 10 10 RUSSELLVILLE AR 69 97 71 101 / 20 0 10 10 SEARCY AR 69 95 73 99 / 20 0 10 10 STUTTGART AR 73 96 76 98 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 31 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS A WEAK FRONTAL BOUNDARY TRACKS SLOWLY SOUTHEAST THROUGH THE STATE. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR LOCALIZED FLOODING...ASSOCIATED WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER CONDITIONS WILL RETURN TO THE REGION FRIDAY AND INTO THE WEEKEND...AS HIGH PRESSURE REGAINS CONTROL ACROSS THE AREA. TEMPERATURES WILL CLIMB INTO THE 90S TO AROUND 100 DEGREES...WITH HEAT INDEX VALUES BECOMING A CONCERN ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 61/44
The Little Rock radar (KLZK), 7 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
9 thunderstorm wind, 2 hail, 1 flash flood, 1 lightning. Local standard time, as filed.
A power line was down at the 3900 block of U.S. Highway 65.
Trees were blown down on railroad tracks.
Power lines were blown down.
A tree was down on Arkansas Highway 365.
Trees were down on Arkansas Highway 17.
Streets were flooded with deep water in the area around W. 65th St. and the intersections with Geyer Springs Rd. and S. University Ave.
A man was injured by lightning while cutting a limb off a tree. He was clearing brush on his hunting property at the time.
A few trees were blown down.
Minor damage occurred to several residences and other structures. A small tree was knocked down and blocked traffic. A portion of a tree fell onto a roof, knocking off part of a chimney and ripping a hole nearby. Falling trees also damaged some fences.
A few trees were down on Arkansas Highway 269.
Numerous trees were blown down, power lines were knocked down, and the roof was taken off a farm shop.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124658, 124659, 124666, 124660, 124661, 124662, 124663, 109525, 110152, 124664, 129534, 124665, 109526.